Alert archive / Texas / Wind Advisories in 2007

Wind Advisory 5, NWS Brownsville, TX

April 24, 2007Cameron County, Kenedy County, Willacy County, Texas

NWS Brownsville, TX issued this wind advisory at Apr 24, 2007, 10:22 PM CDT for Cameron County, Kenedy County, Willacy County, Texas. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Apr 24, 2007, 10:22 PM CDT (03:22 UTC)
Expired
Apr 25, 2007, 2:37 AM CDT
In force
4 hr
Issued by
NWS Brownsville, TX

Counties Cameron County, TX, Kenedy County, TX, Willacy County, TX

The radar

The Brownsville radar (KBRO), 69 km from the middle of the area, began a volume at 03:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 3.4 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2007-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1603 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2007-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1603 J/kg
Mixed-layer CIN
-342 J/kg
Mixed-layer LCL
1012 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KBRO 250322
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1022 PM CDT TUE APR 24 2007

...WIND ADVISORY IN EFFECT UNTIL 4 AM CDT WEDNESDAY...

.A TIGHT PRESSURE GRADIENT ALONG THE LOWER TEXAS COAST IS
PRODUCING SOUTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS TO 40 MPH.

TXZ251-254>257-250900-
/O.NEW.KBRO.WI.Y.0005.070425T0322Z-070425T0900Z/
KENEDY-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY-
COASTAL CAMERON-
INCLUDING THE CITIES OF...SARITA...RAYMONDVILLE...BROWNSVILLE...
HARLINGEN...PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
1022 PM CDT TUE APR 24 2007

...WIND ADVISORY IN EFFECT UNTIL 4 AM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM CDT WEDNESDAY. 

A STRONG STORM SYSTEM MOVING ACROSS THE SOUTHERN PLAINS IS PRODUCING
A TIGHT PRESSURE GRADIENT ALONG THE LOWER TEXAS COAST. SOUTHEAST
WINDS OF 25 TO 35 MPH WITH GUSTS TO 40 MPH CAN BE EXPECTED. THESE
STRONG WINDS SHOULD DIMINISH OVERNIGHT.

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
1 follow-up statement
000 
WWUS74 KBRO 250737
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
237 AM CDT WED APR 25 2007

...WIND ADVISORY IS CANCELLED...

.WINDS HAVE DECREASED BELOW ADVISORY CRITERIA.

TXZ251-254>257-250845-
/O.CAN.KBRO.WI.Y.0005.000000T0000Z-070425T0900Z/
KENEDY-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY-
COASTAL CAMERON-
INCLUDING THE CITIES OF...SARITA...RAYMONDVILLE...BROWNSVILLE...
HARLINGEN...PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
237 AM CDT WED APR 25 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE
WIND ADVISORY. 

ALTHOUGH WINDS HAVE DECREASED BELOW ADVISORY CRITERIA...BREEZY
CONDITIONS WILL PERSIST UNTIL COLD FRONT MOVES THROUGH LATE THIS
MORNING. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Apr 24, 7:57 PM CDT, 2 hours 25 minutes earlier.

Area forecast discussion, Apr 24, 7:57 PM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
757 PM CDT TUE APR 24 2007

.DISCUSSION...
SEVERE WEATHER JUST CROSSING THE RIO GRANDE AT EAGLE PASS SHOULD
STAY TO THE NORTH TONIGHT. CAPPING IN DEEP SOUTH TEXAS SHOULD KEEP
THE PRECIPITATION TO A MINIMUM...CONFINED TO AROUND HBV AND BKS.
HAVE UPPED POPS A BIT IN THOSE REGION...OTHERWISE ONGOING FORECAST
LOOKS GOOD WITH FRONTAL PASSAGE EARLY TOMORROW MORNING.

&&

.AVIATION...
VFR CIGS WITH TEMPO MVFR CIGS ARE EXPECTED TONIGHT. CIGS AND
VSBYS COULD BE TEMPO MVFR AND IFR DURING THE DAY ON WEDNESDAY DUE
TO SCATTERED SHOWERS OR THUNDERSTORMS. WINDS WILL BE STRONG FROM
THE SOUTHEAST TONIGHT AND WEDNESDAY MORNING DECREASING AND
SWITCHING FROM THE NORTHWEST LATE WEDNESDAY.

&&

.MARINE...
SOUTHEAST WINDS WILL CONTINUE TO BE FAIRLY STRONG TONIGHT AS THE
PRESSURE GRADIENT CONTINUES TO TIGHTEN DUE TO A POTENT UPPER LEVEL
LOW NEARING THE TEXAS PANHANDLE. SMALL CRAFT ADVISORIES CONTINUE
OVER THE COASTAL WATERS THROUGH MID MORNING WEDNESDAY. A WEAK
FRONT MOVES INTO THE REGION LATER WEDNESDAY WITH WINDS DIMINISHING
AND SEAS SUBSIDING.

&&

.PREV DISCUSSION... /ISSUED 150 PM CDT TUE APR 24 2007/

DISCUSSION...BREEZY TO WINDY CONDITIONS WITH MOSTLY CLOUDY SKIES
AND A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS WILL PREVAIL
TONIGHT THROUGH NOON WEDNESDAY IN ADVANCE OF A WEAK COLD FRONT...
WHICH WILL PUSH OFFSHORE DEEP SOUTH TEXAS THURSDAY MORNING. DRY
WEATHER IS THEN EXPECTED WEDNESDAY AFTERNOON THROUGH EARLY NEXT
WEEK AS WEAK HIGH PRESSURE PREVAILS IN THE WAKE OF THE COLD FRONT.
MOSTLY CLEAR SKIES WEDNESDAY AFTERNOON WITH A WEST-NORTHWEST MID-
LEVEL FLOW WILL GRADUALLY GIVE WAY TO MOSTLY CLOUDY SKIES THE END
OF THIS WEEK INTO EARLY NEXT WEEK. TEMPERATURES NEAR CLIMATOLOGY
ARE FORECAST THROUGH THE NEXT SEVERAL DAYS.

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
SCA GMZ130-132-135 UNTIL 02Z WEDNESDAY.
SCA GMZ150-155-170-175 UNTIL 15Z WEDNESDAY.

&&

THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT:
HTTP://WWW.SRH.NOAA.GOV/BRO

64/65
Hazardous weather outlook, Apr 24, 11:34 AM CDT, 10 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1134 AM CDT TUE APR 24 2007

TXZ248>257-251100-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
1134 AM CDT TUE APR 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WIND ADVISORY IS IN EFFECT UNTIL 6 PM THIS EVENING FOR
CAMERON...WILLACY AND KENEDY COUNTIES. WINDS OF 25 TO 35 MPH WITH
GUSTS AROUND 40 MPH CAN BE EXPECTED. A SMALL CRAFT ADVISORY IS IN
EFFECT FOR THE LAGUNA MADRE AND THE OFFSHORE WATERS OF THE LOWER
TEXAS COAST TODAY DUE TO STRONG SOUTHEAST WINDS AND BUILDING SEAS.
THE SMALL CRAFT ADVISORIES WILL CONTINUE UNTIL 900 PM FOR THE
LAGUNA AND OVERNIGHT ACROSS THE OFFSHORE WATERS. A HIGH RISK OF
RIP CURRENTS IS ANTICIPATED ALONG THE BEACHES OF SOUTH PADRE
ISLAND AND BOCA CHICA TODAY.

A FEW STRONG THUNDERSTORMS COULD MOVE INTO ZAPATA...STARR AND JIM
HOGG COUNTIES LATE THIS AFTERNOON OR THIS EVENING. WIND GUSTS TO
50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER ARE POSSIBLE
ALONG WITH BRIEF HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A FEW STRONG THUNDERSTORMS COULD AFFECT PORTIONS OF DEEP SOUTH
TEXAS TONIGHT AND WEDNESDAY. WIND GUSTS TO 45 MPH AND HAIL UP TO
ONE HALF INCH IN DIAMETER ARE POSSIBLE ALONG WITH BRIEF HEAVY
RAIN.

SMALL CRAFT ADVISORIES WILL CONTINUE FOR THE LOWER TEXAS GULF
WATERS THROUGH WEDNESDAY MORNING AS STRONG SOUTHEAST WINDS CONTINUE.
IN ADDITION...A HIGH RISK OF RIP CURRENTS WILL CONTINUE ALONG THE
COAST ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED...HOWEVER LAW ENFORCEMENT
PERSONNEL AND SKYWARN SPOTTERS ARE ENCOURAGED TO CALL THE NATIONAL
WEATHER SERVICE IN BROWNSVILLE IF SEVERE WEATHER OR STRONG STORMS
PRODUCING LOCALIZED FLOODING ARE IN PROGRESS.

Nearby

Wind Advisories in Texas, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.